Alert archive / Missouri / Wind Advisories in 2013

Wind Advisory 4, NWS Kansas City, MO

November 8, 201319 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Nov 8, 2013, 8:21 AM CST for 19 counties in Missouri; 5 counties in Kansas. It took effect at Nov 8, 2013, 9:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2013, 8:21 AM CST (14:21 UTC)
In effect from
Nov 8, 2013, 9:00 AM CST
Expired
Nov 8, 2013, 5:00 PM CST
In force
8 hr
Issued by
NWS Kansas City, MO
All 24 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 407 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
407 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WWUS73 KEAX 081421
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 AM CST FRI NOV 8 2013

...STRONG SOUTHERLY WINDS EXPECTED ACROSS NORTHWEST MISSOURI AND
EASTERN KANSAS TODAY...

KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-082230-
/O.NEW.KEAX.WI.Y.0004.131108T1500Z-131108T2300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
821 AM CST FRI NOV 8 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

* TIMING: STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MOST OF
  NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS BETWEEN 10 AM AND 5
  PM THIS AFTERNOON. THE GREATEST IMPACT WILL OCCUR IN AREAS ALONG
  AND WEST OF A PRINCETON TO CARROLLTON LINE.

* WINDS: SOUTHEAST WINDS WILL STRENGTHEN TO BETWEEN 20 AND 30 MPH
  THIS MORNING...AND THEN SHIFT TOWARD THE SOUTH-SOUTHWEST THIS
  AFTERNOON WITH SPEEDS OF 30 TO 35 MPH. FREQUENT GUSTS OVER 40 MPH
  ARE EXPECTED FROM THE LATE MORNING THROUGH MUCH OF THE AFTERNOON
  HOURS. 

* IMPACTS: STRONG AND VERY GUSTY CROSS WINDS WILL MAKE TRAVEL
  EXTREMELY DIFFICULT ON EAST-WEST ROADS...SUCH AS INTERSTATE 70 WEST
  OF KANSAS CITY...HIGHWAY 36 AND HIGHWAY 136. ADDITIONALLY...WINDS
  OF THIS MAGNITUDE WILL BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS
  SUCH AS TRASH CANS AND LAWN FURNITURE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

BOOKBINDER
3 follow-up statements
615 
WWUS73 KEAX 081704
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 AM CST FRI NOV 8 2013

...STRONG SOUTHERLY WINDS EXPECTED ACROSS NORTHWEST MISSOURI AND
EASTERN KANSAS THIS AFTERNOON...

KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-082300-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-131108T2300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
1104 AM CST FRI NOV 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: STRONG AND GUSTY WINDS ARE EXPECTED TO OVERSPREAD MOST OF
  NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS THIS AFTERNOON. THE
  GREATEST IMPACT WILL OCCUR IN AREAS ALONG AND WEST OF A PRINCETON
  TO CARROLLTON LINE.

* WINDS: SOUTHEAST WINDS WILL STRENGTHEN TO BETWEEN 15 AND 25 MPH
  THROUGH THE NOON HOUR...AND THEN SHIFT TOWARD THE SOUTH-SOUTHWEST
  THIS AFTERNOON WITH SPEEDS OF 30 TO 35 MPH. FREQUENT GUSTS OVER 40
  MPH ARE EXPECTED BETWEEN NOON AND 4 PM.

* IMPACTS: STRONG AND VERY GUSTY CROSS WINDS WILL MAKE TRAVEL 
  EXTREMELY DIFFICULT ON EAST-WEST ROADS...SUCH AS INTERSTATE 70 
  WEST OF KANSAS CITY...HIGHWAY 36 AND HIGHWAY 136. 
  ADDITIONALLY...WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF 
  BLOWING AROUND LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN 
  FURNITURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

WFO EAX
219 
WWUS73 KEAX 082042
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
242 PM CST FRI NOV 8 2013

...STRONG SOUTHERLY WINDS TO CONTINUE ACROSS NORTHWEST MISSOURI AND
EASTERN KANSAS THROUGH 5 PM...

KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-082300-
/O.CON.KEAX.WI.Y.0004.000000T0000Z-131108T2300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
242 PM CST FRI NOV 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: STRONG AND GUSTY SOUTH WINDS WILL CONTINUE ACROSS MOST OF
  NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS THIS AFTERNOON. THE
  GREATEST IMPACT WILL OCCUR IN AREAS ALONG AND WEST OF A PRINCETON
  TO CARROLLTON LINE...AND FROM KANSAS CITY NORTHWARD TO THE IOWA
  BORDER.

* WINDS: SOUTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS AS HIGH
  AS 45 MPH...WILL CONTINUE THROUGH 5 PM WITH WINDS GRADUALLY
  DIMINISHING AFTER SUNSET.

* IMPACTS: STRONG AND VERY GUSTY CROSS WINDS WILL MAKE TRAVEL 
  EXTREMELY DIFFICULT ON EAST-WEST ROADS...SUCH AS INTERSTATE 70 
  WEST OF KANSAS CITY...HIGHWAY 36 AND HIGHWAY 136. 
  ADDITIONALLY...WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF 
  BLOWING AROUND LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN 
  FURNITURE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$
452 
WWUS73 KEAX 082253
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 PM CST FRI NOV 8 2013


KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-090000-
/O.EXP.KEAX.WI.Y.0004.000000T0000Z-131108T2300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS-
GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY-
JACKSON-
INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH...
OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
RICHMOND...KANSAS CITY...INDEPENDENCE
453 PM CST FRI NOV 8 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 30 MPH LATE INTO
THE EVENING HOURS. HOWEVER...GUSTS EXCEEDING 45 MPH ARE NO LONGER
EXPECTED...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.


$$

CUTTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 8, 5:12 AM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Nov 8, 5:12 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CST Fri Nov 8 2013

.SHORT TERM...(Today through Sunday)
Issued at 315 AM CST FRI NOV 8 2013

Early this morning, a surface ridge of high pressure is residing
over the area making for a cool start to the day. The surface ridge
will quickly push east into the Tennessee River Valley this morning.
As this occurs, a upper level shortwave will move into the northern
Plains forcing a cold front into the Plains states. This will
tighten the pressure gradient across the area allowing for strong
southerly winds between 20-30 MPH with gusts to 30-40 MPH today.
This will also help push temperatures above average into the upper
50s to mid 60s. Tonight the aforementioned upper level shortwave
moves into the Upper Midwest and into the Great Lakes on Saturday.
This will force a trailing weak cold front through the area on
Saturday. However, with a lack of cold air behind this front,
temperatures will continue to remain above average in the low to mid
60s. Saturday night another cool surface ridge of high pressure will
move into the area from the northern Plains. With mostly clear skies
and light winds, a good radiational cooling setup will be in place.
As such, opted for the cooler side of guidance with lows near 30
across the Iowa/Missouri border to the mid to upper 30s across
central Missouri/eastern Kansas. High pressure will continue to
reside over the area Sunday. With little mixing and a cool start to
the day expect high temperatures to return to near average in the
50s.

.LONG TERM...(Monday through Thursday)
Issued at 315 AM CST FRI NOV 8 2013

Medium range models are coming into better alignment on a highly
amplified pattern developing early next week that will bring a
significantly cold airmass into the area Monday night and Tuesday.
Both GFS and ECMWF have sped up the arrival of this airmass with
cold frontal passage now timed into the forecast area Monday
afternoon and evening. GFS is particularly fast bringing the front
in early in the day. If this model verifies then forecast highs on
Monday are much too warm, but will continue with a model blend
solution for now which incorporates the slower ECMWF.

Moisture won't have too much time to return to the region behind
Sunday's high pressure, but there could be enough shallow moisture
ahead of Monday's front to squeeze out a few rain showers or even
light non-accumulating snow as the front blasts through. Cold air
advection behind the front will be strong and should keep highs on
Tuesday in the middle to upper 30s while temperatures Tuesday night
drop into the 20s. Could even see some teens Tuesday night with an
anomalously deep surface high settling in.

Upper level flow will flatten somewhat by Wednesday and Thursday as
the very deep surface high shifts east of the area. This will allow
temps to moderate somewhat but still remain several degrees below
normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 512 AM CST FRI NOV 8 2013

The main concern for aviators this TAF period will be the strong
southerly winds beginning mid morning and continuing until around sunset.
Expect SSE winds around 10kts this morning to pick up around 15Z to
20-25kts with gusts to 25-35kts. Winds will diminish around 00Z but
remain out of the south between 10-15kts. Winds will further diminish
to 5-10kts after midnight while veering to the southwest. Otherwise,
expect VFR conditions with just scattered high and mid level clouds today.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...73
LONG TERM...Hawblitzel
AVIATION...73
Hazardous weather outlook, Nov 8, 4:46 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
446 AM CST FRI NOV 8 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
446 AM CST FRI NOV 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS APPROACHING 25 MPH SUSTAINED...WITH GUSTS
APPROACHING
35 TO 40 MPH WILL AFFECT MOST OF EASTERN KANSAS AND WESTERN AND
NORTHERN MISSOURI. WINDS WILL PICK UP IN THE LATE MORNING HOURS, AND
WILL PERSIST THROUGH SUNSET BEFORE DIMINISHING AROUND 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT. A FEW
RAIN OR SNOW SHOWERS MAY ACCOMPANY THIS FRONT INTO THE AREA ON
TUESDAY. AT THIS TIME...ACCUMULATING SNOWS ARE NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MELL

Nearby

Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.